Wednesday, July 13, 2011

For reals?

Went to my primary doctor because of the sores I've been getting on my abdomen and guess what. Seems I'm having a reaction to the methotrexate. Seriously? Come on now. This medication if you aren't familiar is a form of chemo and it kills the inflammatory cells in my body. So now I'm on steroids and I have to drive to Boston tomorrow. Hopefully get in to see the on call rheumatologist because mine is on vacation until August. Not looking forward to sitting in the car 4 hours all itchy scratchy. Thank God for Benadryl. I'll just pop 2 of those suckers to help the itch, pass out, and the car ride will seem like 15 minutes. I hope my husband doesn't mind talking to himself the whole ride.

Tomorrow I'm also going to the pain clinic. We tried 2 different things and I can't wait to tell the doctor at least one of them worked. I don't think I've ever gotten to say that to a doctor since this whole thing started that something worked. I originally went to him for my port/arm pain and my joint pain. For the port he suggested a Lidoderm patch (12 hours on 12 hours off). For the joint pain he increased a dosage of a medication I was already on, amitriptaline. Amitriptaline is an anti depressant but used in low doses it can help ease pain. I'm happy to say the patch for the port has worked perfectly. I actually haven't been able to wear the patch the last few days because of the sores and my arm has been hurting. Hopefully these steroids will work and I can resume the patch.

Not really a long entry for today. I'm kind of exhausted. I would like to let you know I want to get off Facebook soon. Which means you won't see my blog updates or have the link. Please click on follow me to the right on the screen and you will get an email with a link every time I post. Thanks for your support.

1 comment:

  1. Awwww...so sorry to hear about this metho problem. So what is the next course of action...keep or drop the metho? And please know I already follow your blog and really enjoy it!

    ReplyDelete